Missouri, 2003

Heavy Rain in Missouri, August 29, 2003

August 29, 2003 · NWS PAH · 1 event in 1 county or zone

1 heavy rain, as filed by the National Weather Service.

Where it happened

Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Paducah, KY wrote its last area forecast discussion before the first event at Aug 29, 9:40 AM CST, 4 hours 20 minutes earlier.

Area forecast discussion, Aug 29, 9:40 AM CST, 4 hours 20 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PADUCAH KY
1040 AM CDT FRI AUG 29 2003

IN UPDATING FOR THE REST OF TODAY (THIS AFTERNOON)...INCREASED
LIKELY (>60%) POPS OVER A LITTLE LARGER PART OF THE NORTHWEST
SECTIONS OF THE PAH FORECAST AREA. ADJUSTED CLOUD COVER AND TEMPS TO
MATCH NEAR TERM TRENDS WITH FRONTAL POSITION FURTHER TO THE NORTH.

.PAH...NONE.

SMITH
Hazardous weather outlook, Aug 29, 4:00 AM CST, 10 hours before
ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087-100-
107>112-114-301000-

HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PADUCAH KY
500 AM CDT FRI AUG 29 2003

...WIDESPREAD HEAVY RAINFALL POSSIBLE OVER THE LABOR DAY WEEKEND...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST MISSOURI...SOUTHERN
ILLINOIS...SOUTHWEST INDIANA AND WESTERN KENTUCKY.

.DAY ONE...TODAY AND TONIGHT

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON AND
EVENING TO THE NORTH OF A DONIPHAN MISSOURI TO HENDERSON KENTUCKY
LINE.  SCATTERED THUNDERSTORMS OVER CENTRAL PORTIONS OF MISSOURI AND
ILLINOIS THIS MORNING ARE EXPECTED TO SLOWLY MOVE SOUTHEAST THROUGH
THE DAY.  THE STORMS ARE EXPECTED TO INTENSIFY LATER THIS AFTERNOON
AS THEY ENCOUNTER MORE INSTABILITY ACROSS THE NORTHERN PORTIONS OF
THE QUAD STATE.  THE PRIMARY CONCERN WITH THE STORMS WILL BE
ISOLATED DAMAGING WIND GUSTS AND LOCALLY HEAVY RAINFALL.  THE STORMS
SHOULD WEAKEN OR DISSIPATE BY SUNSET.

FURTHER SOUTH ACROSS THE QUAD STATE...SCATTERED THUNDERSTORMS WILL
BE POSSIBLE IN THE HEAT OF THE DAY.  THESE STORMS ARE EXPECTED TO
REMAIN BELOW SEVERE LEVELS...BUT MAY PRODUCE SOME LOCALLY HEAVY
RAINFALL.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

WIDESPREAD THUNDERSTORMS WITH HEAVY RAIN WILL BE POSSIBLE FROM
SATURDAY THROUGH AT LEAST MONDAY...AS A SURFACE TROUGH BECOMES
STATIONARY ACROSS THE REGION.  AT THIS TIME...IT APPEARS THAT THE
HEAVY RAINS WILL BE FOCUSED ALONG AND NORTH OF THE SURFACE
TROUGH...FROM SOUTHEAST MISSOURI...THROUGH MUCH OF SOUTHERN
ILLINOIS...INTO SOUTHWEST INDIANA.  FORECAST CONFIDENCE IS LOW...BUT
THE POTENTIAL EXISTS FOR SEVERAL INCHES OF RAINFALL OVER A LARGE
AREA...WHICH MAY RESULT IN FLASH FLOODING AND ELEVATED RIVER
LEVELS.  THE WET CONDITIONS WILL FINALLY SUBSIDE AROUND TUESDAY...AS
THE SURFACE TROUGH PUSHES EAST OF THE AREA.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE REQUESTED THIS AFTERNOON AND EVENING
MAINLY TO THE NORTH OF A DONIPHAN MISSOURI TO HENDERSON KENTUCKY
LINE.  OVER THE WEEKEND...ANY REPORTS OF HEAVY RAIN OR FLOODING
PROBLEMS WOULD BE GREATLY APPRECIATED.

DRS

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

1 heavy rain. Local standard time, as filed.

Heavy Rain, Perry

When
August 29, 2:00 PM CST to 4:00 PM CST
Where
Perry County, Perryville
Reported by
NEWSPAPER
Coordinates
37.707, -89.824 (the zone’s center; the record gives no point)

Torrential downpours caused street flooding. A vehicle that stalled in deep water was pushed out by police. Traffic was diverted from an intersection when storm drains could not handle the runoff.

What these are

Heavy Rain
Rainfall totals unusual for the place and season that did not produce a flood.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Missouri in 2003Every state in 2003This day in weather historyWarnings in Missouri, August 2003

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5378199.